Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Has asthma with cough. On steroids. What can help cough?

Hi, My mother is 50 years old and has asthma from around 7,8 yrs now. These days her asthma is not that bad but she used to get cough in almost 1 month or so. Maybe sometimes she gets a little cold (even in summers) and then she gets cough, which then gets worse and worse. One doctor previously suggested some steroids like derifylin and dexona. But then using them in 2 months or 3 months is i believe dangerous (she has already taken them 5,6 times in the past). We then consultant a new doctor and he has now suggested some medicines like: brophyle, advent 625mg, enzocort, tussin ,reswas syrup and montair lc. My main question is why this cough occurs again & again and what could be done to avoid this. The medicines are not that effective as the days are passing. What is the best way to avoid such occurances of cough and what all to eat and care.. I would really appreciate any help in this regard. Thanks, Ashish
Asked On : Sat, 18 Aug 2012
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
The cough is occuring again and again because her asthma is not adequately controlled. She can be given a short course of steroids along with inhalers like seretide or seroflo or foracort. Once breathlessness and cough are controlled, oral steroids should be tapered off and inhaler medicines continued as these have hardly any side effects. She can continue deriphyllin and montair lc. Before all this, have a chest x ray taken to rule out any other pathology.
Answered: Sun, 19 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor